Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 228, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 21, 2011, 7:58 PM EDT for 5 counties in Kentucky. It was in force for 47 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2011, 7:58 PM EDT (23:58 UTC)
- Expired
- Jun 21, 2011, 8:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Breathitt County, KY, Estill County, KY, Lee County, KY, Owsley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 37 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 8:01 PM EDT | TSTM WND DMG | Pebworth, KY | FEW TREES DOWN IN PEBWORTH. |
| Jun 21, 8:06 PM EDT | TSTM WND DMG | White Ash, KY | TREES DOWN IN WHITE ASH. |
| Jun 21, 8:09 PM EDT | TSTM WND DMG | Beattyville, KY | TREES DOWN ON SOUTH FORK ROAD. |
| Jun 21, 8:09 PM EDT | TSTM WND DMG | White Ash, KY | TREES DOWN IN WHITE ASH. |
| Jun 21, 8:12 PM EDT | TSTM WND DMG | St. Helens, KY | TREES DOWN IN ST. HELENS. |
| Jun 21, 8:12 PM EDT | TSTM WND DMG | Tallega, KY | TREES DOWN IN TALLEGA. |
| Jun 21, 8:26 PM EDT | TSTM WND DMG | Zachariah, KY | TREES DOWN IN ZACHARIAH. |
| Jun 21, 8:30 PM EDT | TSTM WND DMG | Stillwater, KY | TREE ACROSS ROAD. |
| Jun 21, 8:36 PM EDT | TSTM WND DMG | Stillwater, KY | TREE ACROSS ROAD NEAR LAUREL HILL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 12.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2237 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
645
WUUS53 KJKL 212358
SVRJKL
KYC025-065-129-189-237-220045-
/O.NEW.KJKL.SV.W.0228.110621T2358Z-110622T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
758 PM EDT TUE JUN 21 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
SOUTHEASTERN ESTILL COUNTY IN EAST CENTRAL KENTUCKY...
LEE COUNTY IN SOUTHEAST KENTUCKY...
NORTHWESTERN OWSLEY COUNTY IN SOUTHEAST KENTUCKY...
WOLFE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 845 PM EDT
* AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR WILD DOG...OR 8
MILES WEST OF BOONEVILLE...AND MOVING NORTHEAST AT 40 MPH. PENNY
SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
BOONEVILLE...BEATTYVILLE...CAMPTON...CRESSMONT...EVELYN...
SCOVILLE...IDA MAY...YELLOW ROCK...SHADE...CARYTON...LEVI...
TEXOLA...PRYSE...WILLOW SHOALS...HEIDELBERG...PEBWORTH...
PINNACLE...BELLE POINT...WHITE ASH AND CRYSTAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3763 8332 3740 8382 3742 8384 3743 8384
3746 8388 3752 8389 3758 8396 3764 8399
3773 8373 3772 8371 3774 8370 3781 8348
TIME...MOT...LOC 2358Z 235DEG 34KT 3750 8380
WIND...HAIL 70MPH 0.75IN
$$
GREIF4 follow-up statements
682
WWUS53 KJKL 220012
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
812 PM EDT TUE JUN 21 2011
KYC065-220022-
/O.CAN.KJKL.SV.W.0228.000000T0000Z-110622T0045Z/
ESTILL KY-
812 PM EDT TUE JUN 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ESTILL COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3763 8332 3743 8378 3745 8379 3747 8377
3749 8378 3758 8386 3764 8383 3764 8382
3768 8381 3770 8378 3772 8371 3774 8370
3781 8348
TIME...MOT...LOC 0012Z 235DEG 34KT 3758 8366
$$
KYC025-129-189-237-220045-
/O.CON.KJKL.SV.W.0228.000000T0000Z-110622T0045Z/
WOLFE KY-LEE KY-BREATHITT KY-OWSLEY KY-
812 PM EDT TUE JUN 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
OWSLEY...WESTERN BREATHITT...LEE AND WOLFE COUNTIES UNTIL 845 PM
EDT...
AT 809 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH. THIS STORM WAS LOCATED NEAR CORGLETON...OR NEAR
BEATTYVILLE...MOVING NORTHEAST AT 40 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WILLIBA...VADA...UNION AND FILLMORE AROUND 820 PM EDT.
FLAT...WIDECREEK...WAR CREEK AND GRANNIE AROUND 825 PM EDT.
LANE...HOLLONVILLE...BETHANY AND PENCE AROUND 830 PM EDT.
MALAGA...LANDSAW AND PAXTON AROUND 835 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE UNION
AND MARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3763 8332 3743 8378 3745 8379 3747 8377
3749 8378 3758 8386 3764 8383 3764 8382
3768 8381 3770 8378 3772 8371 3774 8370
3781 8348
TIME...MOT...LOC 0012Z 235DEG 34KT 3758 8366
WIND...HAIL 70MPH 0.75IN
$$
GREIF530
WWUS53 KJKL 220021
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
821 PM EDT TUE JUN 21 2011
KYC025-129-189-237-220045-
/O.CON.KJKL.SV.W.0228.000000T0000Z-110622T0045Z/
WOLFE KY-LEE KY-BREATHITT KY-OWSLEY KY-
821 PM EDT TUE JUN 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
OWSLEY...WESTERN BREATHITT...LEE AND WOLFE COUNTIES UNTIL 845 PM
EDT...
AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR PRIMROSE...OR 6 MILES EAST OF
BEATTYVILLE...MOVING NORTHEAST AT 40 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LANE...HOLLONVILLE...BETHANY AND VORTEX AROUND 830 PM EDT.
MALAGA...LANDSAW...PAXTON AND BAPTIST AROUND 835 PM EDT.
TAULBEE AROUND 840 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3763 8332 3747 8369 3748 8371 3753 8372
3765 8381 3764 8382 3768 8381 3770 8378
3772 8371 3774 8370 3781 8348
TIME...MOT...LOC 0021Z 235DEG 34KT 3763 8357
WIND...HAIL 60MPH 0.75IN
$$
GREIF381
WWUS53 KJKL 220033
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
833 PM EDT TUE JUN 21 2011
KYC189-220043-
/O.CAN.KJKL.SV.W.0228.000000T0000Z-110622T0045Z/
OWSLEY KY-
833 PM EDT TUE JUN 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL OWSLEY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3763 8332 3752 8358 3755 8363 3763 8362
3766 8371 3767 8367 3769 8374 3770 8371
3772 8371 3774 8370 3781 8348
TIME...MOT...LOC 0033Z 235DEG 34KT 3770 8345
$$
KYC025-129-237-220045-
/O.CON.KJKL.SV.W.0228.000000T0000Z-110622T0045Z/
WOLFE KY-LEE KY-BREATHITT KY-
833 PM EDT TUE JUN 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BREATHITT...NORTHEASTERN LEE AND WOLFE COUNTIES UNTIL 845 PM EDT...
AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR LANE...OR 5 MILES SOUTHEAST OF
CAMPTON...MOVING NORTHEAST AT 40 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
THE SEVERE THUNDERSTORM WILL BE NEAR...
TAULBEE AROUND 840 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3763 8332 3752 8358 3755 8363 3763 8362
3766 8371 3767 8367 3769 8374 3770 8371
3772 8371 3774 8370 3781 8348
TIME...MOT...LOC 0033Z 235DEG 34KT 3770 8345
WIND...HAIL 60MPH 0.75IN
$$
GREIF990
WWUS53 KJKL 220043
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
843 PM EDT TUE JUN 21 2011
KYC025-129-237-220053-
/O.EXP.KJKL.SV.W.0228.000000T0000Z-110622T0045Z/
WOLFE KY-LEE KY-BREATHITT KY-
843 PM EDT TUE JUN 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BREATHITT...
NORTHEASTERN LEE AND WOLFE COUNTIES WILL EXPIRE AT 845 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3763 8332 3752 8358 3755 8363 3763 8362
3766 8371 3767 8367 3769 8374 3770 8371
3772 8371 3774 8370 3781 8348
TIME...MOT...LOC 0043Z 235DEG 34KT 3775 8335
$$
GREIFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 7:45 PM EDT, 13 minutes earlier.
Area forecast discussion, Jun 21, 7:45 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 745 PM EDT TUE JUN 21 2011 .SHORT TERM.../TONIGHT THROUGH THURSDAY NIGHT/ SLOWLY EVOLVING PATTERN THROUGH THE SHORT TERM AS A VERTICALLY STACKED LOW PRESSURE SYSTEM TRUDGES THROUGH THE UPPER MIDWEST AND GREAT LAKES REGION WHILE GRADUALLY FILLING. A COLD FRONT WILL SLOWLY TRACK ACROSS THE STATE LATE TONIGHT THROUGH WEDNESDAY NIGHT BEFORE STALLING JUST TO OUR SOUTH THURSDAY AND THURSDAY NIGHT. SEVERAL WAVES OF SHOWERS/TSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA OVER THE NEXT 24 TO 36 HOURS. THE TROUBLE IS TIMING THESE WAVES AS THEY WILL BE FORCED BY ILL DEFINED SHORTWAVES EMBEDDED IN A RELATIVELY FAST SOUTHWEST FLOW ALOFT. ONE SUCH SHORTWAVE SPAWNING THE CURRENT CONVECTION OVER SOUTHEAST KENTUCKY WILL EXIT TO OUR EAST THIS EVENING PROBABLY ALLOWING FOR A SLIGHT DECREASE IN CONVECTIVE COVERAGE DURING THE EVENING HOURS. ANOTHER SHORTWAVE WILL PASS THROUGH OVERNIGHT HOWEVER AND WILL ADVERTISE AN INCREASE IN RAIN CHANCES AGAIN LATE TONIGHT INTO EARLY WEDNESDAY. THE UPPER TROUGH AXIS WILL THEN PIVOT ACROSS THE STATE WITH A SLIGHT NEGATIVE TILT WEDNESDAY AND WEDNESDAY NIGHT. THIS OCCURS IN TANDEM WITH THE SURFACE FRONT EDGING THROUGH THE AREA SO EXPECT NUMEROUS SHOWERS/TSTORMS TO OCCUR THROUGH THE DAY BEFORE DECREASING IN COVERAGE SOME OVERNIGHT WEDNESDAY NIGHT. A DRIER AIRMASS WILL THEN PUSH IN BEHIND THE FRONT THURSDAY INTO THURSDAY NIGHT...BUT SHORTWAVES WILL ZIP BY UNDERNEATH THE PARENT UPPER LOW TO OUR NORTH SO CANNOT RULE OUT A THUNDERSTORM EITHER PERIOD. WE WILL REMAIN IN A SLIGHT RISK AREA FROM SPC THROUGH THE PERIOD. PULSE TYPE STORMS WILL BE THE CONCERN THROUGH THIS EVENING BEFORE A THREAT FOR MORE ORGANIZED CONVECTION BECOMES POSSIBLE ON WEDNESDAY GIVEN THE ABNORMALLY STRONG UPPER SYSTEM...AND NEGATIVE TILT TO THE TROUGH. THE QUESTION WILL BE IN HOW MUCH WE CAN DESTABILIZE AS TOO MUCH ONGOING SHOWER/TSTORM ACTIVITY WEDNESDAY MORNING WILL LIMIT OUR ABILITY TO DESTABILZE. DEEP MOISTURE WILL CONTINUE TO FEED NORTHWARD INTO THE AREA IN ADVANCE OF THE SURFACE FRONT WITH PWATS APPROACHING 2 INCHES THROUGH WEDNESDAY. THUS...LOCALLY HEAVY RAINFALL WILL REMAIN A CONCERN. BEHIND THE FRONT...PWATS CRASH BUT THE DRIER MID LEVEL AIRMASS...LOW WET-BULB ZERO HEIGHTS AND STRONG WIND FIELD WILL MEAN A CONTINUED SEVERE WEATHER THREAT THURSDAY AND THURSDAY EVENING. MADE ONLY MINOR CHANGES TO TEMPS THROUGH THE PERIOD. PRECIP/CLOUDS SHOULD KEEP OUR HIGHS IN THE 80S...WHILE LOWS REMAIN IN THE 60S TO NEAR 70. .LONG TERM.../FRIDAY THROUGH TUESDAY/ MODELS ARE IN GOOD AGREEMENT WITH THE MAJOR FEATURES FOR THE EXTENDED. THE ECMWF BEGINS FRI MORNING WITH THE SFC LOW A BIT FARTHER NORTH THAN THE GFS BUT THE STATIONARY BNDRY IS GENERALLY LOCATED EAST/WEST ACROSS THE COMMONWEALTH. THIS BNDRY IS NOT AS ACTIVE WITH THE ECMWF AS THE GFS BUT THIS IS A NORMAL BIAS FOR THE GFS. HAVE OPTED TO BLEND THE PCPN COVERAGE AND VALUES BETWEEN THE TWO WHICH ALSO BLENDS FAIRLY WELL WITH A FEW MINOR TWEAKS FOR MY NEIGHBORS. LOW PRESSURE THEN BUILDS OVER THE OKLA PANHANDLE BY SAT MORNING WHICH STARTS ANOTHER IN THE PAST SERIES OF SLOW MOVING WARM FRONTS ACROSS ERN KY. BY SAT AFTERNOON THE GULF IS WIDE OPEN WHICH BLANKETS ALMOST THE ENTIRE SE QUADRANT OF THE CONUS WITH PCPN. EXPECT ANY SHRA/TSRA TO BE SLOW MOVERS AND WITH THE LIKELY COPIOUS MOISTURE AVAILABLE... COULD BE SOME HEAVY RAIN ASSOCIATED WITH THE STORMS. STORMS WILL LIKELY VARY DIURNALLY WITH THE HEAVIEST PEAK DURING THE AFTERNOON HEATING EACH DAY THROUGH THE WEEKEND. RIDGE OF HIGH PRESSURE WILL BE SLOW TO YIELD AND DIURNALLY DRIVEN PCPN WILL LIKELY BE PRESENT THROUGH THE EXTENDED. HIGH TEMPERATURES WILL ALSO BE NEARLY CONSTANT AND ONLY RANGE FROM AROUND 80 ON FRI TO THE MID 80S BY TUE. LOW TEMPS WILL ALSO LIKELY INCREASE FROM THE LOWER 60S ON SAT TO THE UPPER 60S BY TUE MORNING. && .AVIATION.../00Z TO 24Z/...UPDATED TSTMS CONTINUE TO ROLL THRU THE AREA THIS EVENING BRINGING TEMPORARY REDUCTION TO IFR VSBYS ALONG WITH WIND GUSTS IN EXCESS OF 40 KTS. SQUALL LINE FORMING NEAR LOZ AT ISSUANCE WOULD REACH JKL AROUND 0030Z AND HAVE INCLUDED A TEMPO FOR THIS. MOST OF THE CURRENT ACTIVITY SHOULD CLEAR THE AREA BY AROUND 04Z HOWEVER...SCT TSTMS WILL STILL BE POSSIBLE OVERNIGHT BUT DUE TO THE SCT NATURE WILL HAVE TO CONTINUE WITH VCTS/CB GROUPS OVERNIGHT. NEXT ISSUE FOR THE OVERNIGHT HOURS WILL BE FOG AND HAVE TRENDED TOWARDS MVFR FOR NOW AND WILL LET THE 06Z ISSUANCE TAKE A BETTER LOOK AT THIS. FOR WEDNESDAY...TSTMS WILL AGAIN BE POSSIBLE ACROSS THE AREA THOUGH AGAIN...THEY WILL BE SCT IN NATURE. AGAIN...CONTINUED TO HANDLE THIS POTENTIAL WITH A GENERIC VCTS/CB AND WILL AMD AS NECESSARY. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...ABE LONG TERM....DUSTY AVIATION...MB
Hazardous weather outlook, Jun 21, 10:56 AM EDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1056 AM EDT TUE JUN 21 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-221800- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 1056 AM EDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THE OVERNIGHT HOURS TONIGHT. ANY THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. A FEW THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS EVENING COULD BECOME SEVERE AS WELL...WITH DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE FROM WEDNESDAY THROUGH MONDAY. SOME OF THE THUNDERSTORMS ON WEDNESDAY AND THURSDAY COULD BECOME STRONG TO SEVERE AND PRODUCE LOCALLY HEAVY RAINFALL...DAMAGING WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL OR ANY INCIDENTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN JACKSON KY. JP/ABE
In the hours before
Special weather statement, Jun 21, 6:50 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 650 PM EDT TUE JUN 21 2011 KYZ068-079-080-084>086-212345- ROCKCASTLE-PULASKI-LAUREL-WHITLEY-MCCREARY-KNOX- 650 PM EDT TUE JUN 21 2011 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 745 PM EDT TUESDAY EVENING... SOUTHEASTERN ROCKCASTLE... SOUTHEASTERN PULASKI... LAUREL... WESTERN KNOX... WHITLEY AND EASTERN MCCREARY. AT 649 PM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES EAST OF SOMERSET TO 9 MILES EAST OF WHITLEY CITY TO ONEIDA...MOVING NORTHEAST AT 25 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MOUNT VICTORY AROUND 655 PM EDT...DUCKRUN AROUND 700 PM EDT...YOUNGS CREEK AROUND 705 PM EDT...BLOSS AROUND 710 PM EDT...AND CEDARVILLE AROUND 715 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GREIF
Local storm report, Jun 21, 7:30 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
730 PM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM TSTM WND GST LONDON 37.13N 84.08W
06/21/2011 M58 MPH LAUREL KY ASOS
50 KNOT GUST REPORTED AT THE LONDON ASOS.
&&
GREIFLocal storm report, Jun 21, 7:31 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
731 PM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM TSTM WND GST LONDON 37.13N 84.08W
06/21/2011 M58.00 MPH LAUREL KY ASOS
50 KNOT GUST REPORTED AT THE LONDON ASOS.
&&
GREIFLocal storm report, Jun 21, 7:34 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
734 PM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM TSTM WND DMG 6 ESE PINE KNOT 36.63N 84.34W
06/21/2011 MCCREARY KY AMATEUR RADIO
TREES BLOWN DOWN WITH AN ESTIMATED WIND GUST BETWEEN 40
AND 45 MPH.
&&
GREIFLocal storm report, Jun 21, 7:35 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
735 PM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 2 ESE STRUNK 36.62N 84.40W
06/21/2011 MCCREARY KY AMATEUR RADIO
4 TO 5 INCH DIAMETER LIMBS BROKEN.
&&
GREIFSpecial weather statement, Jun 21, 7:50 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 750 PM EDT TUE JUN 21 2011 KYZ058-069-111-114-220030- ESTILL-LEE-JACKSON-OWSLEY- 750 PM EDT TUE JUN 21 2011 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 830 PM EDT TUESDAY EVENING... SOUTHERN ESTILL... LEE... EASTERN JACKSON AND NORTHWESTERN OWSLEY. AT 750 PM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED NEAR MACEDONIA...OR NEAR MCKEE...MOVING NORTHEAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...LAKES AROUND 755 PM EDT...OLD ORCHARD AROUND 800 PM EDT...BANFORD AROUND 805 PM EDT...WILLOW SHOALS AROUND 810 PM EDT...AND PINNACLE AROUND 815 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. GREIF
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 9:07 PM EDT | River Flood Advisory | JKL | Estill | 29 hr |
| Jun 21, 2:40 PM EDT | Severe Thunderstorm Warning | JKL | Leslie, Perry | 25 min |
| Jun 21, 4:31 PM EDT | Severe Thunderstorm Warning | JKL | Martin, Pike | 29 min |
| Jun 21, 4:52 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 23 min |
| Jun 21, 5:03 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 17 min |
| Jun 21, 5:27 PM EDT | Areal Flood Advisory | JKL | Pike | 3 hr |
| Jun 21, 7:16 PM EDT | Areal Flood Advisory | JKL | McCreary, Whitley | 3 hr |
| Jun 21, 7:28 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Knox, Laurel, McCreary, Rockcastle and 1 more | 47 min |
| Jun 21, 7:47 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Jackson, Owsley, Perry | 43 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.